Alert archive / Arizona / Red Flag Warnings in 2024
Red Flag Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 16, 2024, 2:18 AM MST for Mohave County, Arizona. It took effect at Jun 17, 2024, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2024, 2:18 AM MST (09:18 UTC)
- In effect from
- Jun 17, 2024, 11:00 AM MST
- Expired
- Jun 17, 2024, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5921 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687 WWUS85 KVEF 160918 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 218 AM PDT Sun Jun 16 2024 .Elevated fire concerns for Mohave County including the Colorado River Valley are expected today and Monday due to the combination of single-digit afternoon relative humidity, poor overnight RH recovery, and gusty southwest winds. AZZ101-102-162200- /O.NEW.KVEF.FW.W.0002.240617T1800Z-240618T0300Z/ /O.CON.KVEF.FW.W.0001.240616T1800Z-240617T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- 218 AM MST Sun Jun 16 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Monday. * AFFECTED AREA...In northwest Arizona...Fire weather zones 101 and 102. * TIMING...11 AM to 8 PM Sunday and 11 AM to 8 PM Monday. * WIND...Southwest winds between 20 and 25 mph with gusts approaching 35 mph. * HUMIDITY...Afternoon humidity values between 5 and 10 percent with overnight recoveries between 20 and 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
688 WWUS85 KVEF 161944 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1244 PM PDT Sun Jun 16 2024 .Elevated fire concerns for Mohave County including the Colorado River Valley are expected the rest of today and again on Monday due to the combination of single-digit afternoon relative humidity, poor overnight RH recovery, and gusty southwest winds. AZZ101-102-170300- /O.CON.KVEF.FW.W.0001.000000T0000Z-240617T0300Z/ /O.CON.KVEF.FW.W.0002.240617T1800Z-240618T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- 1244 PM MST Sun Jun 16 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY... ...RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY... * AFFECTED AREA...In northwest Arizona...Fire weather zones 101 and 102. * TIMING...until 8 PM today. After a brief periods of light winds which will bring decreased fire danger overnight, a Red Flag Warning is in also effect for 11 AM to 8 PM Monday. * WIND...Southwest winds between 20 and 25 mph with gusts approaching 35 mph. * HUMIDITY...Afternoon humidity values between 5 and 10 percent with overnight recoveries between 20 and 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
321 WWUS85 KVEF 170258 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 758 PM PDT Sun Jun 16 2024 .Elevated fire concerns for Mohave County including the Colorado River Valley are expected the rest of today and again on Monday due to the combination of single-digit afternoon relative humidity, poor overnight RH recovery, and gusty southwest winds. AZZ101-102-171200- /O.EXP.KVEF.FW.W.0001.000000T0000Z-240617T0300Z/ /O.CON.KVEF.FW.W.0002.240617T1800Z-240618T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- 758 PM MST Sun Jun 16 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY... * AFFECTED AREA...In northwest Arizona...Fire weather zones 101 and 102. * TIMING...until 8 PM today. A Red Flag Warning is in also effect for 11 AM to 8 PM Monday. * WIND...Southwest winds between 20 and 25 mph with gusts approaching 35 mph. * HUMIDITY...Afternoon humidity values between 5 and 10 percent with overnight recoveries between 20 and 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
025 WWUS85 KVEF 170913 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 213 AM PDT Mon Jun 17 2024 .Elevated fire concerns for Mohave County including the Colorado River Valley are expected today due to the combination of single- digit afternoon relative humidity, poor overnight RH recovery, and gusty southwest winds. AZZ101-102-180300- /O.CON.KVEF.FW.W.0002.240617T1800Z-240618T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- 213 AM MST Mon Jun 17 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY... * AFFECTED AREA...In northwest Arizona...Fire weather zones 101 and 102. * TIMING...until 8 PM today. * WIND...Southwest winds between 20 and 25 mph with gusts approaching 35 mph. * HUMIDITY...Afternoon humidity values between 5 and 10 percent with overnight recoveries between 20 and 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
745 WWUS85 KVEF 172103 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 203 PM PDT Mon Jun 17 2024 .Elevated fire concerns for Mohave County including the Colorado River Valley are expected today due to the combination of single- digit afternoon relative humidity, poor overnight RH recovery, and gusty southwest winds. AZZ101-102-180300- /O.CON.KVEF.FW.W.0002.000000T0000Z-240618T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- 203 PM MST Mon Jun 17 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY... * AFFECTED AREA...In northwest Arizona...Fire weather zones 101 and 102. * TIMING...until 8 PM today. * WIND...Southwest winds between 20 and 25 mph with gusts approaching 35 mph. * HUMIDITY...Afternoon humidity values between 5 and 10 percent with overnight recoveries between 20 and 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
154 WWUS85 KVEF 180254 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 754 PM PDT Mon Jun 17 2024 AZZ101-102-180400- /O.EXP.KVEF.FW.W.0002.000000T0000Z-240618T0300Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- 754 PM MST Mon Jun 17 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FOR MOHAVE COUNTY... As the sun sets, relative humidity values will increase and wind speeds will decrease - both working to reduce fire danger. This Red Flag Warning will be allowed to expire on time at 8 PM MST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 15, 8:56 PM MST, 5 hours 22 minutes earlier.
Area forecast discussion, Jun 15, 8:56 PM MST, 5 hours 22 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 856 PM PDT Sat Jun 15 2024 .SYNOPSIS...An increasing southwest flow aloft will lead to a hot and breezy day across the region today. However, a shift in the weather pattern will bring a cooling trend to the area beginning Sunday and continuing through the middle of next week before temperatures are forecast to increase once again. Temperatures will be more seasonal early to mid week for the first time since late May. && .UPDATE...The current forecast remains on track with no major changes necessary at this time. Temperatures across southern Nevada, northwestern Arizona, and southeastern California topped out around 5 to 8 degrees above normal this afternoon. Beginning tomorrow, temperatures will start decreasing, a trend that will continue through Tuesday when temperatures will be around 3 to 5 degrees cooler than normal. Temperatures will take back off during the second half of the week, with afternoon temperatures 5 to 10 degrees hotter than normal as we head into next weekend. Dry conditions are expected to continue across the area through the end of the week. && .SHORT TERM...Tonight through Sunday night. An upper level low will continue to drop south into the region tonight and Sunday. The trajectory of this low is dry so no precipitation is expected with this system. Another day of gusty west to southwest winds is expected on Sunday. The highest chance for impactful winds is in and around Barstow, CA into the Yucca Valley as probabilities for wind gusts over 40 MPH jump to around 80% Sunday late afternoon into the evening. This is about when a moderate 850mb jet will be squeezing into the area. While probabilities are decently high, the length of time of the probabilities and area is limited so no need for wind headlines at this time. Dry air combined with breezy winds will result in increased fire danger. A Red Flag Warning is in effect for Sunday in Mohave County where dry conditions, breezy winds, and primed fuels will have the best potential for easy fir starts and rapid fire spreads. Elsewhere, winds or fuel moisture remain marginal but caution should be used as it will continue to be very dry in the afternoons. The incoming low will be the start of a cool down heading into early next week. High temperatures SUnday afternoon will remain slightly above normal but be about 5 degrees cooler than today's high temperatures. .LONG TERM...Monday through Friday. Still expecting the passage of a weak, dry cold front Monday night which will bring high temperatures back down closer to normal Monday- Wednesday. Surface winds will remain elevated on Monday then return to a more typical daytime south-southwest direction with speeds 10- 20 mph the rest of the week. Temperatures quickly start too warm on Thursday and Friday as broad, weak trough across the west starts to weaken its grip on the region. HeatRisk will mostly be in the 'Moderate" category, with patchy 'Major' values for a few of the lower desert valleys heading into next weekend. && .AVIATION...For Harry Reid...Light south winds expected through the morning and early-afternoon with directional variability between 150 and 220. Expect breezy southwest winds by 21Z with gusts of 20-30 kts; 30% chance of gusts occurring above 25 kts. Gusts will become more sporadic after sunset, but will not cease until around 12Z. Expect a similar wind pattern on Sunday. No operationally significant cloud cover expected, but some smoke may be evident overnight at 10k or above. For the rest of southern Nevada, northwestern Arizona, and southeastern California...Gusty southwest winds will pick up across the area around 20z with gust speeds between 20 and 30 kts. The exception will be KBIH which will gust from the north around 20 kts and KDAG which will gust from the west around 35 kts. Gusts will persist through 12Z before gradually subsiding through the remainder of the morning. Expect a similar wind pattern on Sunday. No operationally significant cloud cover expected, except at KDAG where a layer of smoke around 6k feet will occur through the overnight tonight. && .FIRE WEATHER...Afternoon relative humidity values are expected to be under 15 percent over the weekend with poor overnight RH recovery. We will see gusty southwest winds develop again Sunday afternoon and potentially Monday afternoon with sustained winds between 10 and 20 mph with gusts 20 to 35 mph. The combination of low RH and gusty winds will elevate fire spread concerns, at least locally on Sunday in Mohave County and the Colorado River Valley where a Red Flag Warning is in effect. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Stessman SHORT TERM...Nickerson LONG TERM...Pierce AVIATION...Varian For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Arizona, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.